Alert archive / Ohio / Special Weather Statements in 2018
Special Weather Statement, NWS Cleveland, OH
NWS Cleveland, OH issued this special weather statement at Aug 6, 2018, 10:07 PM EDT for 4 counties in Ohio. It was in force for 53 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 6, 2018, 10:07 PM EDT (02:07 UTC)
- Expired
- Aug 6, 2018, 11:00 PM EDT
- In force
- 53 min
- Issued by
- NWS Cleveland, OH
Counties Erie County, OH, Huron County, OH, Sandusky County, OH, Seneca County, OH
The radar
The Cleveland radar (KCLE), 85 km from the middle of the area, began a volume at 02:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 6, 10:28 PM EDT | TSTM WND GST 55 | Sandusky, OH | TSTM WITH WIND AND HEAVY RAIN. |
| Aug 6, 10:42 PM EDT | TSTM WND DMG | Castalia, OH | SEVERAL POLES AND TREES DOWN ON MAIN ST. AND STATE ROUTE 269 NORTH TO STATE ROUTE 6. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 2.1 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 194 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 952 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 107 m²/s²
- 0-3 km storm-relative helicity
- 128 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
820
WWUS81 KCLE 070207
SPSCLE
Special Weather Statement
National Weather Service Cleveland OH
1007 PM EDT MON AUG 6 2018
OHZ008-009-018-019-070300-
Seneca-Huron-Erie-Sandusky-
1007 PM EDT MON AUG 6 2018
...A BROKEN LINE OF STRONG THUNDERSTORMS WILL AFFECT
HURON...ERIE...SENECA AND SANDUSKY COUNTIES...
At 1006 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Sandusky to near Clyde to 8 miles
northeast of Fostoria. Movement was southeast at 25 mph.
Winds in excess of 40 mph and pea size hail are possible with these
storms. Frequent lightning and brief heavy rainfall can also be
expected. Move indoors until these thunderstorms pass your area.
LAT...LON 4137 8341 4145 8304 4147 8301 4146 8299
4149 8292 4149 8282 4151 8281 4148 8261
4141 8250 4143 8241 4142 8235 4110 8234
4104 8265 4103 8325 4115 8342
TIME...MOT...LOC 0206Z 304DEG 22KT 4144 8267 4128 8301 4125 8331
$$
ClarkWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this special weather statement went out at Aug 6, 8:19 PM EDT, 1 hour 48 minutes earlier.
Area forecast discussion, Aug 6, 8:19 PM EDT, 1 hour 48 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 819 PM EDT Mon Aug 6 2018 .SYNOPSIS... High pressure over the mid Atlantic states will weaken and allow a cold front will move east into the region late tonight. The front will stall across in the area Tuesday. Low pressure will move east across Ohio along the boundary Wednesday. Weak high pressure will build in for Thursday. && .NEAR TERM /THROUGH TUESDAY/... Front has not made much progress but activity is filling in along the boundary from Detroit southwest towards Toledo and continuing SW across Indiana. Will expect the more robust convection to the west to favor a more southeasterly trajectory where a reservoir of 3000 J/kg of CAPE remains. Less instability is present to the east but expect showers with at least scattered thunderstorms to continue eastward across the area overnight as the front sinks southward. Main change with the update was to raise pops in NW Ohio. Can not rule out a severe storm yet through 11 PM but chances will continue to decrease with the loss of daytime heating. Previous discussion... Radar shows isolated convection now along the lake breeze east of KCLE and nothing much more across northern OH or nwrn PA. To our west however convection across southern lower MI is moving east. The HRRR looks to be having trouble with this so confidence in its evolution is low. Movement is primarily east however if the line develops further south it would time into or at least near KTOL by around 5pm. A severe thunderstorm watch is just to our west. Capes feeding into the line of storms are between 2K and 4K J/kg would would expect storms to be energetic as they move in. The HRRR may have a better handle on subsequent convection which it develops to our west/northwest and moves in after 00Z affecting most if not all locations through the night. Will have likely pops most places with cat pops northwest. Tuesday would expect showers and thunderstorms to redevelop as a cold front drifts in from the northwest, eventually stalling across the area or just to our southeast. Models bring a short wave east across the region Tuesday night. With moisture remaining in place will have chance pops for the evening increasing to likely overnight with the best energy. Highs Tuesday low to mid 80s. && .SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/... A somewhat active latter half of the week begins Wednesday with a cold front draped across the area in the morning, moving east out of the area by the afternoon. Opted for minor changes to pops during the day, pushing the likely pops a bit further east , but have retained mid/high chance pops for most of the area with some reinforcing mid level energy pushing across the area Wednesday. Surface high pressure will regain control across the region Wednesday night into Thursday, and have opted for a dry forecast Wednesday night through Thursday morning, although a piece of mid level energy tracking southeast through the southern Great Lakes may bring a stray shower Thursday morning into the afternoon. A stronger cold front will push south through the Great Lakes Thursday settling close to the region Thursday night and moving into the area on Friday. Pops increase from Thursday afternoon through Friday from north to south across the area, with the highest pops on Friday in the mid/high chance range. Kept temps close to previous forecast, leaning towards consensus MOS vs. raw guidance. The warmest day on Thursday could see highs in the mid 80s across the area. && .LONG TERM /FRIDAY THROUGH MONDAY/... Model trends are similar but still some doubt as to the timing of systems in the Long Term Forecast. Both models have low pressure system centered over Lake Erie by daybreak Saturday. After that models diverge. GFS pushes low SE of forecast area Saturday night, then it lifts north over the area again by daybreak Monday. ECMWF on the other hand moves the low east of the forecast area Saturday night then moves next system over the area late Sunday into Monday. Best chance for convection sometime Friday night into Saturday. Timing still in doubt so went scattered -tsra both periods. Kept Saturday night into Sunday dry then low chance pops from Sunday night into Monday. Temps should remain near normal. && .AVIATION /00Z Tuesday THROUGH Saturday/... Showers and thunderstorms will continue to develop along a slow moving frontal boundary extending from near Chicago to Toledo at 00Z. Thunderstorms have decreased in intensity but can not rule out a few wind gusts to 40 knots or possibly stronger, mainly at NW Ohio sites through 03Z. Brief heavy rainfall with IFR visibilities also possible. The trend will be for thunderstorms activity to settle south with time across TOL and FDY, with rain and scattered thunderstorms continuing east across the other terminals through 10Z. A lull in activity is expected towards morning with scattered activity filling back in on Tuesday afternoon. Conditions will generally be VFR outside of thunderstorms although some MVFR visibilities possible in the 09-13Z window. MVFR cigs also possible on Tuesday in the morning with diurnal heating. Winds will be Southerly ahead of the front, shifting to west or northwest behind it on Tuesday. OUTLOOK...Non-VFR possible with patchy morning BR. Non-VFR likely in thunderstorms Tuesday afternoon through Wednesday. && .MARINE... Quiet conditions expected on the lake through the rest of the week as high pressure remains centered south of the lake as a cold front slowly approaches from the northwest. The front will move across the lake Tuesday night into Wednesday, with southwest winds becoming northwest behind the front. Winds will quickly return to west/southwest flow by Thursday as high pressure builds back across the lake. Another stronger cold front will push south across the lake on Friday with winds becoming northerly. Winds through the period will generally be 10 kts or less. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...TK NEAR TERM...KEC/TK SHORT TERM...Greenawalt LONG TERM...DJB AVIATION...KEC MARINE...Greenawalt
Hazardous weather outlook, Aug 6, 5:44 AM EDT, 16 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 544 AM EDT Mon Aug 6 2018 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-070945- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY-Lucas-Wood- Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland- Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford- Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox- Ashtabula Lakeshore-Northern Erie-Southern Erie- 544 AM EDT Mon Aug 6 2018 This Hazardous Weather Outlook is for Lake Erie, north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Aug 6, 5:44 PM EDT, 4 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
544 PM EDT MON AUG 6 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0503 PM TSTM WND DMG 1 SSW GATES MILLS 41.52N 81.42W
08/06/2018 CUYAHOGA OH PUBLIC
TREES AND WIRES DOWN.
&&Local storm report, Aug 6, 5:55 PM EDT, 4 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
555 PM EDT MON AUG 6 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0436 PM TSTM WND DMG WICKLIFFE 41.60N 81.47W
08/06/2018 LAKE OH PUBLIC
WIRES AND TREES DOWN, ROCKEFELLER RD. THE
ROAD WAS COMPLETELY BLOCKED.
&&Local storm report, Aug 6, 6:03 PM EDT, 4 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
603 PM EDT MON AUG 6 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0439 PM TSTM WND DMG 1 SW GATES MILLS 41.52N 81.42W
08/06/2018 CUYAHOGA OH PUBLIC
TREE DOWN IN THE WEST BOUND LANE OF GATES
MILLS BLVD.
&&Local storm report, Aug 6, 6:10 PM EDT, 3 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
610 PM EDT MON AUG 6 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM TSTM WND DMG 2 N HUNTING VALLEY 41.50N 81.41W
08/06/2018 CUYAHOGA OH PUBLIC
TREE DOWN CHAGRIN RIVER RD AND CEDAR.
&&Local storm report, Aug 6, 8:31 PM EDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
831 PM EDT MON AUG 6 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0817 PM FUNNEL CLOUD 2 WNW MAUMEE 41.58N 83.69W
08/06/2018 LUCAS OH LAW ENFORCEMENT
FUNNEL CLOUD I475 AND DUSSEL DR.
&&Special weather statement, Aug 6, 10:07 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Cleveland OH
1007 PM EDT MON AUG 6 2018
OHZ008-009-018-019-070300-
Seneca-Huron-Erie-Sandusky-
1007 PM EDT MON AUG 6 2018
...A BROKEN LINE OF STRONG THUNDERSTORMS WILL AFFECT
HURON...ERIE...SENECA AND SANDUSKY COUNTIES...
At 1006 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Sandusky to near Clyde to 8 miles
northeast of Fostoria. Movement was southeast at 25 mph.
Winds in excess of 40 mph and pea size hail are possible with these
storms. Frequent lightning and brief heavy rainfall can also be
expected. Move indoors until these thunderstorms pass your area.
LAT...LON 4137 8341 4145 8304 4147 8301 4146 8299
4149 8292 4149 8282 4151 8281 4148 8261
4141 8250 4143 8241 4142 8235 4110 8234
4104 8265 4103 8325 4115 8342
TIME...MOT...LOC 0206Z 304DEG 22KT 4144 8267 4128 8301 4125 8331
ClarkThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 9:54 PM EDT | Special Marine Warning | CLE | 2 hr | |
| Aug 6, 10:13 PM EDT | Severe Thunderstorm Warning | CLE | Erie, Sandusky | 47 min |
| Aug 6, 10:34 PM EDT | Special Weather Statement | CLE | Hancock, Wood | 56 min |
| Aug 6, 11:01 PM EDT | Special Weather Statement | CLE | Cuyahoga, Lorain | 59 min |
| Aug 6, 11:09 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga, Lorain | 66 min |
| Aug 6, 11:16 PM EDT | Special Weather Statement | CLE | Sandusky, Seneca | 44 min |
| Aug 6, 11:36 PM EDT | Areal Flood Advisory | CLE | Cuyahoga, Lorain | 3 hr |
| Aug 6, 11:39 PM EDT | Special Weather Statement | CLE | Geauga, Lake, Portage | 66 min |
| Aug 6, 11:57 PM EDT | Areal Flood Advisory | CLE | Lucas, Wood | 3 hr |
| Aug 7, 12:35 AM EDT | Special Weather Statement | CLE | Lorain, Medina | 40 min |
| Aug 7, 1:15 AM EDT | Special Weather Statement | CLE | Medina, Summit | 60 min |
Nearby
Special Weather Statements in Ohio, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.